- Blue-yellow color blindness
- blurred vision
- decreased vision or other vision changes
- increase in seizures
- loss of memory
- problems with memory
- Uncontrolled rolling eye movements
Some side effects of vigabatrin may occur that usually do not need medical attention. These side effects may go away during treatment as your body adjusts to the medicine. Also, your may be able to tell you about ways to prevent or reduce some of these side effects. Check with your health care professional if any of the following side effects continue or are bothersome or if you have any questions about them:More common
- Abdominal or stomach pain
- abnormal coordination
- burning, tingling, or prickly sensations
- double vision or seeing double
- increased movement
- mental depression
- sleepiness or unusual drowsiness
- trouble sitting still
- increased saliva
- muscle weakness
- poor concentration
- speech disorder
- thinking abnormal
- trouble sleeping
- weight gain
I have never dealt with this particular nurse before. She's different then my nursing angel who always is so helpful at the neurologist's office. And knows Riley's case very well.
Sometimes I wonder why medical professionals don't look at Riley's chart before talking about Riley. Some of the things we discussed had me laughing inside and rolling my eyes. Specifically that we can watch Riley and if she starts to run in to walls we'll know that the medication is affecting her vision. Umm yeah. If she only knew that not a day goes by that I don't wish that my child could walk like her brother's or shoot even crawl.
So I faxed back the consent forms and Sabril is on order. Once we receive it later this week we'll head to CHOC and get a lesson on how to administer the med. We'll also meet with an Ophthalmologist so we can get a baseline for Riley's vision before starting the Sabril. They'll track her very closely over the next few months.
After that we'll go back inpatient for a VTM. (6/5) This is the continuous monitoring that we have had done before. Basically an extended EEG. This will show us whether or not the Sabril is working.
I really hope it does. The doctor had thrown around doing the ACTH again and we just are not comfortable with it. It worked for the short term but, obviously not long term. The lasting side effects and what Riley had to go through were awful in my opinion.
We'll also meet with a new specialist in the middle of June. Epileptologist. For those that don't know basically a neurologist that deal specifically with patients that have Epilepsy. I have a zillion questions for her!
I also spent a ton of time over the weekend researching other treatments for IS's and seizures in general. I guess it makes me feel better to have some back up ideas ready just in case we need them. Makes us, as parents, feel like we can better talk to the doctors as they make decisions regarding Riley's care. I often wonder if I would be spending hours in the library reading medical journals if the internet didn't exist. I mean from my phone I can lay in bed and read all about meds and case studies and various treatments that could benefit Riley? Some good, some bad. I just can't help being Dr. Google sometimes.
We hope the side effects are not too rough on Riley. She is one tough little girl but at a certain point we want to scream, why her? Why does she have to go through so much over and over again? However, I know that her stubborn personality and strength will help to get her through this next trial. That and being home with her family who will continue to surround her with love and fight for her no matter how hard it can be at times! One day at a time we will all be okay.
|Snuggles with daddy and hand holding with brother! The best therapy!|
We'll keep you updated as we proceed with the new med. We're hoping and praying this is it.
Dave, Megan, Logan, Mason and Courageous Riley